Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Novocaine reaction

02/14/2009

Question:

Is it possible to experience numbness in your extremities after a novocaine injection? I had a routine root canal performed two days ago, and I felt a strange sensation from the injection throughout my whole body, but since then, I`ve had this strange numbness in my left arm and fingers. Is it just a coincidence?

Thank you!

Answer:

Thank you for your question. From you stated history, these symptoms are not a direct effect of the local anesthetic. There are various "medical" reasons for your symptoms, some minor and some concerning. You should seek medical consultation if these symptoms have not resolved. Either your primary care physician or a neurologist would be an appropriate start. The variety of diagnoses for your symptoms is quite extensive. 

Best wishes.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University